Alert archive / Maine / Small Craft Advisories in 2018

Small Craft Advisory 21, NWS Gray, ME

February 17, 2018

NWS Gray, ME issued this small craft advisory at Feb 17, 2018, 2:28 PM EST. It took effect at Feb 17, 2018, 7:00 PM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Feb 17, 2018, 2:28 PM EST (19:28 UTC)
In effect from
Feb 17, 2018, 7:00 PM EST
Expired
Feb 18, 2018, 2:33 PM EST
In force
20 hr
Issued by
NWS Gray, ME

The text

As transmitted.

652 
WHUS71 KGYX 171928
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
228 PM EST Sat Feb 17 2018


ANZ150>152-154-180930-
/O.NEW.KGYX.SC.Y.0021.180218T0000Z-180218T2100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
228 PM EST Sat Feb 17 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM
EST SUNDAY...

The National Weather Service in Gray has issued a Small Craft
Advisory, which is in effect from 7 PM this evening to 4 PM EST
Sunday.

* WINDS...Southwest 10 to 20 kt with gusts up to 25 kt.

* SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
3 follow-up statements
902 
WHUS71 KGYX 180830
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
330 AM EST Sun Feb 18 2018

ANZ150>152-154-182100-
/O.CON.KGYX.SC.Y.0021.000000T0000Z-180218T2100Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
330 AM EST Sun Feb 18 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...North 10 to 20 kt with gusts up to 25 kt.

* SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
001 
WHUS71 KGYX 181932
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
232 PM EST Sun Feb 18 2018


ANZ150>152-154-182300-
/O.EXT.KGYX.SC.Y.0021.000000T0000Z-180218T2300Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
232 PM EST Sun Feb 18 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...Northwest 10 to 15 kt with gusts up to 25 kt.

* SEAS...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
559 
WHUS71 KGYX 181933
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
233 PM EST Sun Feb 18 2018


ANZ150-152-154-190945-
/O.CAN.KGYX.SC.Y.0021.000000T0000Z-180218T2300Z/
/O.NEW.KGYX.SC.Y.0022.180219T1500Z-180220T1000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
233 PM EST Sun Feb 18 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM MONDAY TO 5 AM EST
TUESDAY...

The National Weather Service in Gray has issued a Small Craft
Advisory, which is in effect from 10 AM Monday to 5 AM EST
Tuesday. The Small Craft Advisory has been cancelled.

* WINDS...Southwest 10 to 20 kt with gusts up to 25 kt.

* SEAS...3 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ151-182045-
/O.CAN.KGYX.SC.Y.0021.000000T0000Z-180218T2300Z/
Penobscot Bay-
233 PM EST Sun Feb 18 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Gray has cancelled the Small
Craft Advisory.

Winds and seas continue to subside across the waters. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Feb 17, 2:25 PM EST, 3 minutes earlier.

Area forecast discussion, Feb 17, 2:25 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service Gray ME
225 PM EST Sat Feb 17 2018

.SYNOPSIS...
High pressure will quickly exit into the maritimes this evening.
Quick moving low pressure will move south and east of New England
tonight and early Sunday, bringing a plowable snow...particularly
over southern New Hampshire and coastal Maine. As we move into
next week...a warming trend is expected with temperatures moving
well above normal...especially Tuesday and Wednesday. Expect
some rain late Monday into Tuesday and again Wednesday
Afternoon.

&&

.NEAR TERM /THROUGH TONIGHT/...
At 19z a 1030 millibar high was centered near the Bay of Fundy.
A weak area of low pressure was over the southeast CONUS while
low pressure was over northern Ontario with a trailing cold
front through the northern plains states. Clouds are on the
increase ahead of these southern and northern stream impulses
as the surface high retreats offshore. The southern stream
impulse will race east while an associated surface low tracks
rapidly east-northeast and just outside the 40N/70W benchmark
late tonight. A surface trough will extend northwest into the
coastal plain and will act as an additional focus for heavier
snowfall. The model trend has been slightly further to the north
and west with QPF and snowfall amounts raised a bit over
southern New Hampshire and along the coastal plain of Maine. The
advisories have been extended further north and east in Maine
with a sharp cutoff in QPF and snowfall amounts as you head
north and west away from the coast. The steadier snow will
spread northeast this evening and taper off in all but our eastern
Maine zones by morning.

&&

.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
Rapid improvement on Sunday as snow exits our eastern Maine
zones by mid morning...with downslope and drier air bringing
clearing to all but mountain sections where upslope will
generate a few lingering clouds and snow showers. Northwest
winds will gust up to 25 mph in the wake of the low as it begins
to rapidly intensify well offshore. Quiet Sunday night as high
pressure builds by to our south. There will be a few late night
warm air advection clouds across northern New Hampshire and
Maine Sunday night where a few flurries will be possible.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
12Z model suite continues to indicate a large and persistent
upper level ridge will develop during the early to midweek
period next week along the east coast. This will lead to very
warm temperatures during the period.

In the dailies, the southwest flow will begin on Monday as warm
air advection develops over a large area in the Northeast. The
airmass will initially remain relatively dry, so there will only
be a low chance for precipitation with this initial batch of
moisture. By Monday night, a warm front will become quasi-
stationary over northern most sections. This will increase the
chance for precipitation, especially in the mountains. Near this
dividing line between very warm, humid air and cold
temperatures, some freezing rain and sleet is possible. Also,
with the increase in low level moisture, expect fog during the
overnight period.

Increased dew points over the cold snowpack may allow for fog to
continue on Tuesday. H8 temperatures reach +10C over southern
areas. Depending on the availability of mixing potential,
temperatures may quickly rise through the 50s, with 60s over
southern areas. There will be a warm start to the day on
Wednesday, with H8 temperatures reaching as warm as +14C at H8.
This will likely be the warmest day in a long time and perhaps
record breaking. Below are the record for Portland and Concord
on Tuesday and Wednesday.

***Records for PWM & CON***
        TUE        WED
PWM     61/1994    59/1953
CON     66/1930    64/1872

Cold air advection will begin Wednesday, but not until the
afternoon hours.

More seasonably cold weather will return for the end of the work
week. High pressure will build in from Canada, however readings
will still be at or above normal for this time of the year.

There remains the potential for another area of low pressure
moving up from the southwest next weekend. This system appears
to be warm as well with possible mixed precipitation.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Short Term...VFR deteriorates to MVFR with areas of IFR and
local LIFR vcnty of the coast in snow between 01 and 05Z Sunday.
Conditions improve to VFR throughout Sunday with some lingering
MVFR cigs psb in mtn sections through 22z Sunday.

Long Term...VFR to MVFR conditions will continue into early
Monday. Areas of IFR/LIFR possible Monday Night into Tuesday
night as a warm front approaches and crosses the region
resulting in a period of rain and fog. A cold front will sweep
through the region later on Wednesday with a period of showers
and lower ceilings and visibilities.

&&

.MARINE...
Short Term...Winds will increase tonight from the south as will
seas. On Sunday...northwest winds will generate SCA conditions
behind the departing ocean low. A small craft advisory has been
issued for all waters except Casco Bay for tonight and Sunday.

Long Term...Increased southwesterly winds will allow for SCA
thresholds to continue over much of the waters early to mid week
next week.

&&

.HYDROLOGY...
We will have to monitor the rivers closely next week as the
warm weather and some rain may lead to enough runoff to cause
ice jam flooding. There are several locations with ice jams in
Maine and New Hampshire. Looks like a 72 hour period or longer
with temperatures remaining above freezing. It is possible that
the warmer weather will weaken the ice so that any rise in river
levels will just move the ice harmlessly downriver.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...Winter Weather Advisory from 7 PM this evening to 7 AM EST
     Sunday for MEZ018-023.
     Winter Weather Advisory from 10 PM this evening to 10 AM EST
     Sunday for MEZ019-020-024>028.
NH...Winter Weather Advisory from 7 PM this evening to 7 AM EST
     Sunday for NHZ008-010>015.
MARINE...Small Craft Advisory from 7 PM this evening to 4 PM EST Sunday
     for ANZ150>152-154.

&&

NEAR TERM...Schwibs
SHORT TERM...Schwibs
LONG TERM...Cannon
Hazardous weather outlook, Feb 17, 3:52 AM EST, 10 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
352 AM EST Sat Feb 17 2018

MEZ018-023-NHZ010>015-180900-
Interior York-Coastal York-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
352 AM EST Sat Feb 17 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST SUNDAY...

This Hazardous Weather Outlook is for southwest Maine, New
Hampshire, central New Hampshire and southern New Hampshire.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ019>022-024>028-NHZ005>009-180900-
Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Southern Grafton-Southern Carroll-Sullivan-Merrimack-Belknap-
352 AM EST Sat Feb 17 2018

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, central New Hampshire and northern New Hampshire.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-NHZ001>004-180900-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-
352 AM EST Sat Feb 17 2018

This Hazardous Weather Outlook is for south central Maine, west
central Maine, western Maine and northern New Hampshire.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-180900-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
352 AM EST Sat Feb 17 2018

...GALE WARNING IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ151>154-180900-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
352 AM EST Sat Feb 17 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 3:21 AM ESTWinter Weather AdvisoryGYXAndroscoggin, Cumberland, Knox, Lincoln, Oxford, Sagadahoc and 2 more30 hr

Nearby

Small Craft Advisories in Maine, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.